Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 6, 1999, 11:30 PM CST for Logan County, Noble County, Payne County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 6, 1999, 11:30 PM CST (05:30 UTC)
- Expired
- Feb 7, 1999, 12:30 AM CST
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 11:35 PM CST | Thunderstorm Wind 52 | Stillwater, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOUN 070534
SVROKC
OKC083-103-119-070630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CST SAT FEB 6 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAYNE COUNTY IN CENTRAL OKLAHOMA
NORTHERN LOGAN COUNTY IN CENTRAL OKLAHOMA
SOUTHERN NOBLE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1230 AM CST
* AT 1130 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21
MILES WEST OF STILLWATER...MOVING SOUTHEAST AT 30 MPH. GOLFBALL SIZE
HAIL WAS REPORTED WITH THIS STORM NEAR DOUGLAS IN GARFIELD COUNTY
* LOCATIONS IN THE WARNING INCLUDE ORLANDO...STILLWATER...AND PERKINS
HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE
LIKELY. SEEK SHELTER INDOORS...AWAY FROM WINDOWS...AND AVOID
ELECTRICAL APPLIANCES AND TELEPHONES.
LAT...LON 3626 9739 3608 9760 3592 9729 3600 9694
3624 9684What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:06 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 6, 8:06 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 515 PM CST SAT FEB 6 1999 LINE OF TSTMS CONTS TO MOVE STEADILY EWD THROUGH THE XTRM SERN SEC OF THE FA. THUS WILL GO AHD AND DROP FLASH FLOOD WATCH. FCSTID = 02 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Feb 6, 7:40 PM CST, 3 hours 50 minutes before
OKZ032-043-047-051-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 740 PM CST SAT FEB 6 1999 ...THE FOLLOWING COUNTIES IN OKLAHOMA BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 42... IN OKLAHOMA...HUGHES...COAL...JOHNSTON...AND MARSHALL. THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES AND FURTHER DEVELOPMENT IS NOT EXPECTED. 02
Special weather statement, Feb 6, 7:40 PM CST, 3 hours 50 minutes before
OKZ032-043-047-051-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 740 PM CST SAT FEB 6 1999 ...THE FOLLOWING COUNTIES IN OKLAHOMA BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 42... IN OKLAHOMA...HUGHES...COAL...JOHNSTON...AND MARSHALL. THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES AND FURTHER DEVELOPMENT IS NOT EXPECTED. 02
Local storm report, Feb 6, 8:24 PM CST, 3 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST SAT FEB 6 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0740 PM ALBANY OK .88 INCH HAIL
02/06/99 BRYAN REPORTED BY NWS POINT
SPOTTER.
TLLocal storm report, Feb 6, 10:59 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST SAT FEB 6 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
1048 PM ENID OK 1.00 INCH HAIL
02/06/99 GARFIELD REPORTED BY GARFIELD
CO EM.Local storm report, Feb 6, 11:00 PM CST, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST SAT FEB 6 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
1048 PM ENID OK 1.00 INCH HAIL
02/06/99 GARFIELD REPORTED BY GARFIELD
CO EM.Local storm report, Feb 6, 11:20 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CST SAT FEB 6 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
1110 PM DOUGLAS OK 1.75 INCH HAIL
02/06/99 GARFIELD
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:50 PM CST | Severe Thunderstorm Warning | OUN | Bryan | 40 min |
| Feb 6, 7:30 PM CST | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| Feb 6, 10:51 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Noble | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.